Skip to main content
eScholarship
Open Access Publications from the University of California

Dermatology Online Journal

Dermatology Online Journal bannerUC Davis

Generalized fixed drug eruption to piperacillin/tazobactam and review of literature

  • Author(s): Kornmehl, Heather;
  • Gorouhi, Farzam;
  • Konia, Thomas;
  • Fung, Maxwell A;
  • Tartar, Danielle M
  • et al.
Abstract

Fixed drug eruption (FDE) is an adverse drug reaction characterized by the development of well-circumscribed, round, dusky erythematous macules and plaques on cutaneous or mucosal surfaces. The reaction occurs on the same mucosal or cutaneous site with subsequent exposures to the offending drug. Although FDE usually manifests as a single lesion, in rare instances, more than one lesion may arise and this is referred to as a generalized eruption. Herein, we present a 31year-old man with history of cystic fibrosis who developed a generalized fixed drug eruption to piperacillin/tazobactam (Zosyn, Pfizer). We discuss our patient’s course and review causes and outcomes of generalized fixed drug eruptions in the literature.

Main Content
For improved accessibility of PDF content, download the file to your device.
Current View